Our team of medical experts are ready to help

Your questions answered


Stella asked...

I'm currently reducing my sertraline from 100mg to 50mg...

Hi, I'm currently reducing my sertraline from 100mg to 50mg and wonder if taking multi-vitamin supplements would have a positive effect on the side effects experienced?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

Thank you for contacting health at hand.

According to manufacturing data, there is no evidence based data to suggest that taking a multivitamin minimizes the possible side effects of sertraline. However, if you do wish to take them, they are relatively safe to take at the same time.

Side effects are known to affect people individually in different ways; you may or may not experience common side effects. The most commonly occurring side effects (more than 1 in 10 people) of sertraline are:

  • Nausea (feeling sick).
  • Headache.
  • Difficulty sleeping (insomnia).
  • Diarrhoea.
  • Dry mouth.
  • Sleepiness or fatigue.
  • Dizziness.

If you are experiencing side effects which are affecting your daily lifestyle, it would be prudent to book an appointment with your doctor to discuss the issues further.

In the meantime, if you would like to read more about Sertraline, then click on the following link:

SSRIs - NHS

We hope this has been of some assistance to you.

Answered by the Health at Hand nurses